An 83 year-old African-American female with a history
of hypertension, frequent urinary tract infections, atrial
fibrillation, and a cerebrovascular accident (CVA) on
Coumadin presented two days after a fall. A family
member stated she was walking normally and tripped on
uneven concrete, hitting her chin on a fence. Two days
after the incident, the patient was found at home
slumped over in a chair with blood oozing from her chin
wound. The patient was brought to the emergency
department where she was lethargic but responsive. The
patient denied any chest pain, shortness of breath,
lightheadedness, dizziness, blurry vision, weakness or
incontinence. Her speech was slightly slurred. The
patient also denied nausea, vomiting, headache or fevers.
She did report some pain over her jaw. There was no
other significant past medical, surgical, or family history.
Her home medications included 3mg of Coumadin and
12.5mg of Toprol daily. She had no known drug allergies.
Treat MD, PGY-3, Vanita
"Woman with Mental Status Change,"
The Medicine Forum: Vol. 6
, Article 4.
Available at: https://jdc.jefferson.edu/tmf/vol6/iss1/4